Alert archive / Colorado / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 8, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 22, 2014, 5:22 PM MDT for Bent County, Kiowa County, Prowers County, Colorado. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2014, 5:22 PM MDT (23:22 UTC)
- Expired
- May 22, 2014, 6:00 PM MDT
- In force
- 38 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bent County, CO, Kiowa County, CO, Prowers County, CO
The radar
The Pueblo radar (KPUX), 139 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 11:53 AM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.4 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -195 J/kg
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
903
WUUS55 KPUB 222322
SVRPUB
COC011-061-099-230000-
/O.NEW.KPUB.SV.W.0008.140522T2322Z-140523T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
522 PM MDT THU MAY 22 2014
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO...
NORTHWESTERN PROWERS COUNTY IN SOUTHEAST COLORADO...
NORTHEASTERN BENT COUNTY IN SOUTHEAST COLORADO...
* UNTIL 600 PM MDT
* AT 521 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MCCLAVE...OR
10 MILES WEST OF LAMAR...MOVING NORTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LAMAR...WILEY...MCCLAVE AND BRISTOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3794 10283 3812 10295 3835 10243 3811 10225
TIME...MOT...LOC 2321Z 243DEG 26KT 3805 10280
HAIL...1.00IN
WIND...60MPH
$$
PGW1 follow-up statement
626
WWUS55 KPUB 222341
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
541 PM MDT THU MAY 22 2014
COC011-061-099-230000-
/O.CON.KPUB.SV.W.0008.000000T0000Z-140523T0000Z/
KIOWA CO-PROWERS CO-BENT CO-
541 PM MDT THU MAY 22 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR SOUTH CENTRAL KIOWA...NORTHWESTERN PROWERS AND NORTHEASTERN BENT
COUNTIES...
AT 540 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAMAR...MOVING
NORTHEAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LAMAR...WILEY AND BRISTOL.
THE ORIGINAL STORM HAS WEAKENED AND A NEW STORM IS DEVELOPING JUST
EAST OF LAMAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3799 10265 3819 10279 3835 10243 3811 10225
TIME...MOT...LOC 2340Z 241DEG 29KT 3809 10250
HAIL...1.00IN
WIND...60MPH
$$
PGWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:05 PM MDT, 2 hours 17 minutes earlier.
Area forecast discussion, May 22, 3:05 PM MDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 305 PM MDT THU MAY 22 2014 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 244 PM MDT THU MAY 22 2014 ...HEAVY RAIN OVER THE FAR SOUTHEAST PLAINS THIS EVENING... UPPER LOW REMAINS IN PLACE OVER THE SOUTHERN GREAT BASIN WITH FAIRLY PRONOUNCED UPPER LEVEL JET MAX FORECAST ROTATING NORTHWARD AROUND THE LOW ACROSS WESTERN NEW MEXICO. LOW LEVEL MOISTURE AND MODERATE INSTABILITY REMAIN IN PLACE OVER THE EASTERN PLAINS...THOUGH DEW POINTS HAVE FALLEN OFF INTO THE 30 ACROSS THE PALMER DIVIDE. OVER THE MOUNTAINS...MOISTURE LEVELS HAVE INCREASED VERSUS 24 HRS AGO...WITH AT LEAST ISOLATED CONVECTION ACROSS MOST HIGHER TERRAIN. MOST MESOSCALE MODELS SUGGEST FOCUS FOR CONVECTION FOR THE REMAINDER OF THE AFTERNOON INTO THE EARLY EVENING WILL BE ACROSS THE EASTERN PLAINS...MAINLY EAST OF I-25. WEAK 0-6KM SHEAR (30 KTS) HAS LIMITED SEVERE POTENTIAL SO FAR THIS AFTERNOON...THOUGH WITH STRONG UPWARD MOTION PROVIDED BY UPPER WAVE LIFTING OUT OF NM...STILL SOME POTENTIAL FOR STORM ORGANIZATION AND HIGH WINDS...ESPECIALLY CLOSE TO THE KS BORDER. WITH RATHER LARGE AREA OF CONVECTION OVER NERN NM LIFTING NORTHWARD THROUGH THE EVENING...FAR SOUTHEAST PLAINS SHOULD SEE SEVERAL WAVES OF HEAVY...BUT BENEFICIAL RAINFALL. GIVEN PLENTIFUL MOISTURE...SUSPECT AT LEAST ISOLATED -TSRA/-SHRA WILL LINGER THROUGH MUCH OF THE NIGHT...AND WILL KEEP HIGHEST POPS NEAR THE KS BORDER...THOUGH MODELS HAVE BEEN BOUNCING AROUND CONSIDERABLY WITH LOCATION OF HEAVIEST RAINFALL. UPPER LOW DRIFTS SLOWLY INTO AZ FRIDAY...WITH UPSLOPE FLOW AND MODEST AMOUNT OF MOISTURE/INSTABILITY OVER THE REGION ONCE AGAIN. TOUGH TO FIND MUCH OF A FOCUS FOR ORGANIZED CONVECTION DURING THE DAY...AND WITH SHEAR VALUES EVEN LOWER THAN TODAY...SUSPECT SEVERE TSRA THREAT IS RATHER LIMITED. MAIN CONCERN WILL BE SLOW MOVING...HEAVY RAIN PRODUCING STORMS...AS WEAK DIFLUENT FLOW ALOFT PERSISTS. HAVE A BROADBRUSH OF SCATTERED POPS MOST AREAS DURING THE DAY...AND WILL NEED TO WATCH BURN SCARS FOR POTENTIAL FLASH FLOOD THREAT ONCE AGAIN. EXPECT FAIRLY WIDESPREAD CLOUDS AND PRECIP TO HOLD DOWN TEMPS MANY AREAS...AND NUDGED CURRENT GRIDDED MAX TEMP DOWNWARD SEVERAL DEGREES. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 244 PM MDT THU MAY 22 2014 NOT MUCH CHANGE TO THE FORECAST THINKING WITH THE EXCEPTION OF MODELS SLOWING DOWN THE EJECTION OF THE UPPER LOW UNTIL LATER MONDAY THAN PREVIOUS RUNS. FRIDAY NIGHT THROUGH MONDAY...AN UPPER LEVEL LOW IS FORECAST TO DRIFT SLOWLY EASTWARD ACROSS ARIZONA INTO NEW MEXICO...AND NORTHEAST INTO THE SOUTHERN PLAINS THROUGH THE PERIOD. SEVERAL DISTURBANCES ARE FORECAST TO EJECT NORTHWARD OUT OF THE DESERT SOUTHWEST FRIDAY NIGHT INTO SUNDAY. EACH DISTURBANCE WILL COMBINE WITH PERSISTENT MOISTURE LADEN SOUTHERLY FLOW TO PRODUCE A ROUND OF WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY ACROSS ALL OF SOUTHERN COLORADO. MODELS CONTINUE TO DEVELOP LOCALLY HEAVY RAINFALL...PRIMARILY BANKED ALONG THE EASTERN MOUNTAINS AND ADJACENT PLAINS. CARE SHOULD BE TAKEN IN AND NEAR THE WALDO CANYON BURN SCAR THROUGH THE PERIOD IN CASE A HEAVIER SHOWER MOVES OVER THE SCAR LEADING TO FLASH FLOODING. THE THREAT WILL REMAIN ELEVATED THROUGH THIS PERIOD OVER THE WALDO AND WE WILL MONITOR IT CLOSELY. THE UPPER LEVEL LOW WILL EJECT ACROSS THE AREA SUNDAY INTO MONDAY. BOTH THE ECMWF AND GFS ARE DEVELOPING A DRY SLOT OVER THE EASTERN PLAINS LATE SUNDAY AFTERNOON...WHICH MAY LIMIT SHOWER ACTIVITY FOR THE PLAINS LATE SUNDAY. IF THE DRY SLOT DOES NOT MATERIALIZE...IT COULD LEAD TO MORE WIDESPREAD PRECIPITATION THAN WHAT IS IN THE FORECAST. MODELS ARE ALSO INDICATING THERE COULD BE ANOTHER ROUND OF WIDESPREAD PRECIPITATION INTO MONDAY WITH WRAP AROUND EASTERLY MOIST UPSLOPE FLOW. THIS SEEMS PLAUSIBLE GIVEN THE SLOWER EJECTION SPEED THE MODELS HAVE AT THIS TIME. NOT ANTICIPATING ANY SEVERE WEATHER AT THIS TIME THROUGH THE WEEKEND INTO EARLY NEXT WEEK. INSTABILITY WILL BE LIMITED AND SHEAR IS FAIRLY WEAK...HOWEVER ONE OR TWO STRONG STORMS COULD OCCUR DURING THE AFTERNOON PEAK HEATING. TUESDAY INTO THURSDAY...THE UPPER LEVEL STORM SYSTEM WILL CONTINUE INTO THE SOUTHEAST CONUS WHILE HIGH PRESSURE MOVES OVER THE ROCKIES. THIS WILL BRING DRIER WEATHER TO THE EASTERN PLAINS. WEAK ENERGY MOVING OVER THE RIDGE INTO THE CONTINENTAL DIVIDE WILL LIKELY LEAD TO DAILY AFTERNOON AND EVENING THUNDERSTORM ACTIVITY. WEAK STEERING FLOWS SHOULD KEEP THE THUNDERSTORM ACTIVITY CONFINED TO THE MOUNTAIN AREAS. TEMPERATURES SHOULD ALSO WARM THROUGH THIS PERIOD WITH UPPER 80S ACROSS THE LOWER ELEVATIONS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 244 PM MDT THU MAY 22 2014 SCATTERED SHOWERS AND THUNDERSTORMS OVER MUCH OF THE AREA TODAY...THOUGH STORMS HAVE STAYED AWAY FROM TAF SITES SO FAR THIS AFTERNOON. STILL A THREAT OF A TSRA AT ALL TERMINALS INTO THE EVENING...SO WILL CARRY A VCTS MENTION IN THE TAFS UNTIL 01Z. MAIN THREATS WILL BE ERRATIC GUSTY WINDS UP TO 50 MPH...BRIEF HEAVY RAIN AND SOME SMALL HAIL. CIGS WITH TSRA WILL BRIEFLY DROP INTO THE MVFR RANGE UNDER SOME OF THE STRONGER STORMS. SCATTERED -SHRA/-TSRA WILL LINGER OVER MOST OF THE AREA...AND WILL HAVE A MENTION OF AT LEAST VCSH EARLY FRI MORNING AT KPUB AND KCOS. ALSO EXPECT ANOTHER ROUND OF STRATUS WILL SPREAD IN OVERNIGHT WITH CIGS DROPPING INTO THE MVFR RANGE FOR A FEW HOURS FRIDAY MORNING FOR KCOS AND KPUB. LITTLE CHANGE FOR FRIDAY WITH SCATTERED AFTERNOON THUNDERSTORMS ONCE AGAIN. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...PETERSEN LONG TERM...MOZLEY AVIATION...PETERSEN
Hazardous weather outlook, May 22, 11:31 AM MDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1131 AM MDT THU MAY 22 2014 COZ058>089-093>099-231745- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1131 AM MDT THU MAY 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WERE DEVELOPING OVER THE EASTERN MOUNTAINS AT MID-DAY...AND STORMS WILL SPREAD ON TO THE SOUTHEAST PLAINS THROUGH THE AFTERNOON AND EVENING HOURS. THE MAIN THREAT WITH THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL...SMALL HAIL UNDER 1 INCH IN DIAMETER...AND LOCALLY GUSTY WINDS UP TO 50 MPH. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE EASTERN PLAINS ALONG AND EAST OF INTERSTATE 25...WITH WIND GUSTS TO AROUND 60 MPH AND HAIL UP TO 1.5 INCHES IN DIAMETER. THE AREA WITH THE GREATEST POTENTIAL FOR SEVERE WEATHER WILL BE TO THE EAST OF A LINE FROM CALHAN TO LA JUNTA TO KIM. DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE A THREAT WITH ANY THUNDERSTORMS TODAY. ALTHOUGH THUNDERSTORMS WILL STILL BE HIT OR MISS OVER THE BURN SCARS TODAY...THEY WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL AND LOCALIZED FLASH FLOODING...PARTICULARLY FOR BURN SCARS LOCATED IN OR NEAR THE SOUTHEAST MOUNTAINS. THESE INCLUDE THE EAST PEAK...ROYAL GORGE...WALDO AND THE BLACK FOREST BURN SCARS. THE WINDOW OF GREATEST THREAT WILL BE FROM 1 PM TO 7 PM. THE SOUTHWEST AND CENTRAL MOUNTAINS AND SAN LUIS VALLEY WILL ALSO SEE A BETTER POTENTIAL FOR THUNDERSTORMS TODAY. THESE WILL BE MORE LIKELY TO PRODUCE ERRATIC GUSTY WINDS UP TO 50 MPH...BRIEF MODERATE TO HEAVY RAINFALL...SMALL HAIL UP TO 1/2 INCH IN DIAMETER AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLOW MOVING UPPER LEVEL STORM SYSTEM IS EXPECTED TO PRODUCE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS FROM FRIDAY INTO MONDAY WITH STRONG TO POTENTIALLY SEVERE THUNDERSTORMS POSSIBLE AT TIMES...ESPECIALLY OVER FAR EASTERN PORTIONS OF SOUTHEASTERN COLORADO. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS DURING THIS TIME-FRAME. ALSO...HAZARDOUS LIGHTNING...GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE WITH THUNDERSTORMS THAT DO NOT REACH THE STRONG TO SEVERE CATEGORY FROM FRIDAY INTO MONDAY. IN ADDITION...LOCALIZED FLASH FLOODING WILL BE POSSIBLE AT TIMES FROM FRIDAY INTO MONDAY...ESPECIALLY OVER AND NEAR RECENT BURN SCARS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE BETWEEN 1 PM AND 8 PM ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO. 10/88
In the hours before
Special weather statement, May 22, 12:48 PM MDT, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1248 PM MDT THU MAY 22 2014 COZ074-087-088-221900- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO- 1248 PM MDT THU MAY 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAS ANIMAS AND SOUTH CENTRAL HUERFANO COUNTIES UNTIL 100 PM MDT... AT 1247 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BONCARBO...OR 18 MILES WEST OF TRINIDAD... MOVING NORTHEAST AT 45 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... AGUILAR...BONCARBO AND GULNARE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT THURSDAY EVENING FOR SOUTHEAST COLORADO. LAT...LON 3711 10480 3724 10497 3756 10469 3738 10443 TIME...MOT...LOC 1847Z 221DEG 39KT 3724 10482 PGW
Special weather statement, May 22, 12:58 PM MDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1258 PM MDT THU MAY 22 2014 COZ076>079-081-083-221930- WET MOUNTAIN VALLEY BELOW 8500 FT CO- CANON CITY VICINITY/EASTERN FREMONT COUNTY CO- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO-WET MOUNTAINS BETWEEN 6300 AND 10000FT CO- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT CO- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO- 1258 PM MDT THU MAY 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CUSTER AND EASTERN FREMONT COUNTIES UNTIL 130 PM MDT... AT 1258 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTH OF ROYAL GORGE...OR 38 MILES WEST OF PUEBLO...MOVING NORTHEAST AT 35 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FLORENCE...ROYAL GORGE...CANON CITY AND PENROSE. LAT...LON 3819 10525 3826 10546 3866 10530 3855 10499 TIME...MOT...LOC 1858Z 203DEG 30KT 3830 10533 PGW
Special weather statement, May 22, 3:05 PM MDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 305 PM MDT THU MAY 22 2014 COZ088-093-094-222130- LA JUNTA VICINITY/OTERO COUNTY CO-EASTERN LAS ANIMAS COUNTY CO- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO- 305 PM MDT THU MAY 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAS ANIMAS AND SOUTH CENTRAL OTERO COUNTIES UNTIL 330 PM MDT... AT 304 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17 MILES SOUTHEAST OF THATCHER...OR 41 MILES EAST OF TRINIDAD...MOVING NORTHEAST AT 40 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN LAS ANIMAS AND SOUTH CENTRAL OTERO COUNTIES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT THURSDAY EVENING FOR SOUTHEAST COLORADO. LAT...LON 3726 10380 3747 10407 3775 10369 3746 10341 TIME...MOT...LOC 2104Z 230DEG 36KT 3738 10380 PGW
Special weather statement, May 22, 3:42 PM MDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 342 PM MDT THU MAY 22 2014 COZ093-094-097-099-222215- LA JUNTA VICINITY/OTERO COUNTY CO-EASTERN LAS ANIMAS COUNTY CO- SPRINGFIELD VICINITY/BACA COUNTY CO- LAS ANIMAS VICINITY/BENT COUNTY CO- 342 PM MDT THU MAY 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAS ANIMAS... SOUTHEASTERN OTERO...NORTHWESTERN BACA AND SOUTH CENTRAL BENT COUNTIES UNTIL 415 PM MDT... AT 342 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16 MILES SOUTH OF HIGBEE...OR 31 MILES SOUTH OF NORTH LA JUNTA...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL LAS ANIMAS...SOUTHEASTERN OTERO...NORTHWESTERN BACA AND SOUTH CENTRAL BENT COUNTIES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT THURSDAY EVENING FOR SOUTHEAST COLORADO. LAT...LON 3742 10337 3756 10351 3781 10320 3760 10299 TIME...MOT...LOC 2142Z 231DEG 21KT 3754 10337 PGW
Special weather statement, May 22, 4:34 PM MDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 434 PM MDT THU MAY 22 2014 COZ099-222300- SPRINGFIELD VICINITY/BACA COUNTY CO- 434 PM MDT THU MAY 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BACA COUNTY UNTIL 500 PM MDT... AT 432 PM MDT...WINDS FROM THUNDERSTORMS IN NORTHERN TEXAS WERE MOVING INTO BACA COUNTY. A SITE NEAR KENT OKLAHOMA REPORTED A WIND GUST TO 64 MPH...AND THESE GUSTY WINDS WERE MOVING INTO BACA COUNTY. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE. LOCATIONS IMPACTED INCLUDE... SPRINGFIELD...PRITCHETT...VILAS AND CAMPO. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT THURSDAY EVENING FOR SOUTHEAST COLORADO. LAT...LON 3740 10306 3740 10244 3700 10248 3700 10305 TIME...MOT...LOC 2232Z 181DEG 36KT 3716 10276 PGW
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 6:11 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 34 min |
| May 22, 12:48 PM MDT | Special Weather Statement | PUB | Huerfano | 12 min |
| May 22, 12:58 PM MDT | Special Weather Statement | PUB | Fremont | 32 min |
| May 22, 1:47 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas, Otero, Pueblo | 43 min |
| May 22, 3:05 PM MDT | Special Weather Statement | PUB | Las Animas | 25 min |
| May 22, 3:42 PM MDT | Special Weather Statement | PUB | Bent | 33 min |
| May 22, 4:34 PM MDT | Special Weather Statement | PUB | Baca | 26 min |
| May 22, 5:26 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Prowers | 49 min |
| May 22, 5:54 PM MDT | Special Weather Statement | PUB | Teller | 51 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.